Does Ritalin cause short-term dopamine depletion?

Hanan Herzog herzog at ux5.lbl.gov
Tue Feb 9 14:07:25 EST 1993


I understand that Ritalin (methylphenidate HCl) increases the rate at
which dopamine is released. If this is so, is it reasonable to
speculate that a day's use of Ritalin (as prescribed) may result in
short-term reduction of dopamine levels? Would this account for
feeling more tired at the end of a day of taking Ritalin?

Would a supplement of l-tyrosine and/or vitamin B-6 (in a B complex)
be helpful to maintaining an optimal level of dopamine all day and
thus reduce the Ritalin induced dopamine depletion at the end of the
day?

Any information about possible Ritalin induced neurotransmitter
depletions or Ritalin in general would be appreciated. References to
books, journals and other net-people would also be great.

If convenient, please reply by e-mail. Otherwise I will just read
the article.

Thanks in advance,

Hanan Herzog
e-mail: hmherzog at lbl.gov



More information about the Neur-sci mailing list